EconPapers    
Economics at your fingertips  
 

On the application of the Cole–Hopf transformation to hyperbolic equations based on second-sound models

P.M. Jordan

Mathematics and Computers in Simulation (MATCOM), 2010, vol. 81, issue 1, 18-25

Abstract: We point out and examine two nonlinear, hyperbolic equations, both of which arise in kinematic-wave theory, that can be solved exactly using a conditional application of the Cole–Hopf transformation. Both of these equations are based on flux relations that were originally proposed as models of thermal wave phenomena, also known as second-sound. We then show how this method can be extended and used to obtain a particular type of exact solution to a class of nonlinear, hyperbolic PDEs.

Keywords: Hyperbolic Burgers’ equation; Cole–Hopf transformation; Kinematic-wave theory; Traveling waves (search for similar items in EconPapers)
Date: 2010
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475410002004
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:81:y:2010:i:1:p:18-25

DOI: 10.1016/j.matcom.2010.06.011

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:81:y:2010:i:1:p:18-25